Tuesday, November 10, 2009

Day 10

Today is Day 10 of Luke being on his new med, Vigabatrin. Today is only Day 1 of him being on the full dose. We had to gradually build up to 1000 mg per day. So far, we don't see any changes. This past week, we've still been seeing the startle jerks throughout the day here and there. Last night Luke had a "cluster", meaning he did the jerks over and over, repeatedly about 30 times in about 2 or 3 minutes. It might have been more..I lost count. It was a lot. It's very sad to watch.
We head back to St. Louis Children's on Friday. Luke will have another EEG and a spinal tab, as well as some blood work.
Please continue to pray for this medicine to work, for God's healing and for these seizures to stop.
Despite the seizures, here are some ways Luke is improving:
* He is doing much better during tummy time. Even though he is is 1 yr. old, he never has learned to hold his head up very well while on his tummy. This week, he has really improved and seems to be getting much stronger in his neck/shoulder area.
* When holding an object in each hand, Luke is consistently banging the objects together. (You never knew this was so important, did you?! Believe it or not, this is a developmental step for babies and his therapists have been trying to get him to do this for a long time...so we're celebrating!)
*Luke is still doing well sitting up all by himself. He still can't get himself to that position on his own, but he is trying! And he fusses until you help him get up. He's not too content to just lay on the floor anymore.
* He is doing well bearing weight on his legs and can also bear weight on his arms and knees in a crawling position.

So thankful that Luke seems to be retaining learned skills and not regressing too much while these spasms are going on. Can't wait till they stop.

2 comments:

  1. How frustrating. Verify again if they will let you go any higher. Many hospitals are going to 125mg/kg at a minimum, some even higher.

    Good luck Friday!

    ReplyDelete
  2. This is interesting ... who knows!!

    ReplyDelete